Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

splashing noise in lower abdomen
An_250991 posted:
For the past month I have been bloated and earlier in the month I did not have much of an appetite like I usually do. My stomach becomes very bloated after I eat. I've noticed the bloating because I am a thin girl and I'm very active. There has also been a pulsating sensation around my naval that is in rhythm with my heartbeat, along with the right side of my abdomen feeling hard. When I press down on my lower abdomen below my belly button there is a swooshing or splashing noise, and I can feel a lump move upward. I will also have some light cramping pain in my stomach but not always. I don't believe I could be pregnant because I have had my last two periods since I have had any kind of sexual contact. I have been researching these symptoms and I keep seeing IBS, or ovarian cancer or ovarian cysts. What could my problem be?
georgiagail responded:
Because you are so thin, you are likely hearing (and feeling) the movement of food and liquids going through the small intestine. Remember you've got about 25 feet of small intestine in there! Without a lot of, ahem, "padding" (fat) in the abdominal area it's easier to feel and hear the food and liquids moving through the digestive tract.

An_250991 replied to georgiagail's response:
What would be causing my bloating? Also when I have bowel movements its hard from them to pass, straining. I feel like I'm sitting on the toilet forever for barely anything to "leave". This lump is about 2 inches under my belly button so its almost more my central lower stomach/ pelvic area. Could I be feeling fecal matter in my colon, which is causing the lump?
georgiagail replied to An_250991's response:
Likely your stomach feels bloated after you eat because it's full and you're a thin person. Have no idea why you're constipated. Are you taking in enough fiber in your diet along with enough liquids? If you believe you are and still have this issue, you can always make an appointment with Gastroenterologist who might suggest a "look see" (i.e., a colonoscopy) to check for any fibroids in the colon that can slow passage of stool.


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.